OPTIMIZATION OF A STRAPDOWN ATTITUDE ALGORITHM FOR A STOCHASTIC MOTION

Valery Z. Gusinsky, Vladmir M. Lesyuchevsky, Yury A. Litmanovich, Howard Musoff, and George Schmidt

Peer Reviewed

Abstract: A new procedure for deriving strapdown attitude algorithms, suggested earlier by the authors, is examined for the more general cases of motion inputs: regular precession and stochastic angular motion. It is shown analytically, with a new procedure, that the coefficients optimized for classical coning hold true for the motions under consideration as well. The contribution of the third term in the rotation vector differential equation, which is conventionally discarded, is studied. The condition of the need for its inclusion to make the algorithm optimal is stated. The simulation results of the nontruncated algorithm with the optimized coefficients are presented and discussed.
Published in: NAVIGATION, Journal of the Institute of Navigation, Volume 44, Number 2
Pages: 163 - 170
Cite this article: Gusinsky, Valery Z., Lesyuchevsky, Vladmir M., Litmanovich, Yury A., Musoff, Howard, Schmidt, George, "OPTIMIZATION OF A STRAPDOWN ATTITUDE ALGORITHM FOR A STOCHASTIC MOTION", NAVIGATION, Journal of The Institute of Navigation, Vol. 44, No. 2, Summer 1997, pp. 163-170.
Full Paper: ION Members/Non-Members: 1 Download Credit
Sign In